MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number CMZ3050N
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Erythema (1840); Pain (1994); Skin Irritation (2076); Discomfort (2330)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event : per the reporter, three events have occurred since (b)(6) 2018 (first captured under (b)(6) 2018, the second and third listed as year 2019 with month unknown).Related to mfr numbers: 3012307300-2019-02092, 3012307300-2019-02121 (same patient with three same device issues).
 
Event or Problem Description
Information was received that three smiths medical bivona custom tts tracheostomy tubes were made for one patient.The reporter stated all three tubes have given the patient discomfort and pain while wearing them and that they "cause irritation inside the trachea.An old trach has to be put in while the trachea heals.When the trachea heals, they try another new trach and the same issue arises.This happened three times.The end of the tube has a bump that is thought to be causing the irritation".It was also noted the patient developed a tracheal erythema, but was able to recover once the tubes were changed out to a different custom smiths medical tracheostomy tube.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Three bivona custom tts tracheostomy tubes were returned for analysis.The products were visually inspected by unaided eye revealing bumps identified which are noted to be the cuff bands that secure the cuff to the shaft; no abnormality found.The three cuffs were compared noting slight variation among the three curves.All three devices measured within the manufacturing specification.Based on the evidence the allegation was not confirmed.However, the problem source was reported to be from manufacturing.It was suggested that the end user could not possibly tolerate the shaft curve.

Brand Name
BIVONA CUSTOM TTS TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8574517
Report Number3012307300-2019-02122
Device Sequence Number16204391
Product Code JOH
UDI-Device Identifier15019517114270
UDI-Public15019517114270
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/04/2023
Device Model NumberCMZ3050N
Device Catalogue NumberCMZ3050N
Device Lot NumberDS015211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient Weight52